MAUDE Adverse Event Report: STRYKER GMBH SPREADING RECON LAG SCREWDRIVER BIT IMN INSTRUMENTS

STRYKER GMBH SPREADING RECON LAG SCREWDRIVER BIT IMN INSTRUMENTS
Catalog Number 23510220
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Revision surgery due to nail breakage.The recon screwdriver did not turn, and the end cap became worn.The surgeon tried to insert the screwdriver without the rod, but the tip of the screwdriver was twisted and deformed.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction - please refer h5: executive summary.The reported event could be confirmed since the device was returned for evaluation and matches with alleged event.The visual inspection of the spreading lag screwdriver has shown that the hexagon tip is strongly damaged, and the hexagonal corners are rounded off and deformed out of their original orientation.The tip is slightly twisted in counterclockwise direction.Both damages indicate that the device was exposed to excessive forces during the end cap removal attempt.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique t2 st 20 t2 alpha tibia optech was reviewed the end cap tibia or end cap lower extremity is removed with the screwdriver bit long and quick-lock delta handle assembly.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation the root cause can be attributed to user-related as we can clear signs of excessive application of force from the deformation caused at the hexagonal corners of the screwdriver and based on the operative technique the end cap tibia or end cap lower extremity is removed with the screwdriver bit long and quick-lock delta handle assembly.This is a solid screwdriver with catalog 2351-0110, which can take more torque than the slotted spreading screwdriver that was used in this case.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Revision surgery due to nail breakage.The recon screwdriver did not turn, and the end cap became worn.The surgeon tried to insert the screwdriver without the rod, but the tip of the screwdriver was twisted and deformed.Additional information - the nail did not break.Proximal tibial bone around nail breaks.

Brand Name
SPREADING RECON LAG SCREWDRIVER BIT IMN INSTRUMENTS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19975717
Report Number0009610622-2024-00788
Device Sequence Number15544456
Product Code HXX
UDI-Device Identifier07613327361742
UDI-Public07613327361742
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23510220
Device Lot NumberKP495516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose